I was on Ultram years ago but couldn't take it ... it made me high. From what I've read since, though, the withdrawals can be tough. I think there's also an anti-depressant aspect to it, so that has to be detoxed as well. I think it can be a long time. I remember them telling me it was a great medication since it worked as well as Percocet without the "high" (not for me) and no addiction/dependence issues. Turns out that's not the truth, though.
Keep going. Try to do some searches here. I remember reading things in the past about people coming off Ultram.
Thank you for responding.
Ultram is tramadol. Look at some of the other threads on the message board. I was on norcos so I don't have any experience with tram but it is a brutal drug. I think u need to talk to your dr for a taper plan with that stuff. Everything I've read about it is not good. The withdrawals can last quite a long time and there is an anti depressant involved with it so it is more intense than just detox from hydrocodone. Wish I had mor info for ya but people on here will be able to help u I'm sure. Like I said troll around these forums and read some of the posts about tramadol(ultram). Good luck and get off it how ever ya can.
Oh yeah, tramadol. The stuff is POISON.
Yes, it was my DOC for a long time (years) and getting off of it was the worst experience of my life. I also quit xanax on the same day - and omg the withdrawals were horrible.
The other poster is right - there are chemical components in this drug similar to an anti-depressant (very similar to effexor the hard ad to come off of) and that makes the withdrawal all the more difficult. And yes, it's true - it takes a long time for the withdrawal to end. It was about 30 days for me before I started to see that I was getting better, finally, although please don't misunderstand, I was feeling a little better each day. And there are a lot of remedies for this time that you can start - the thomas recipe (link for this is on this page on the bottom right side) - I started the vitamins/supplements about a week after I quit and they helped a lot. But what I think helped me the most was the St. John's wort. You do, however, have to be careful when taking this supplement to be sure there aren't any dangerous interactions with other drugs you might be taking. I also take a bp med (norvasc) so there were no risks for me. And I know it was the St. John's that helped me through as I have learned over the years that the tramadol seriously messes with your serotonin levels and I know the st. john's helped stabilize those levels for me, and I experienced no depression. Yeah, I was sad as we are all sad for a while during withdrawal/recovery, but it wasn't a serious depression and I attribute that to the st. johns.
Other things I found helpful were really HOT showers with epsom salts (used as a scrub) as the magnesium in the salts help to draw out those toxins through your skin. And the more showers you take, the better you're probably going to feel. And then some of the other basics when detoxing - comfort food in the house, plenty of clean comfy clothes to change into if you're experiencing the night sweats, melatonin for sleep issues and bananas or the Hylands Restful Legs with quinine for the restless legs (my arms were restless too, weird).
But most importantly, a positive attitude will carry you through day by day. Yes, you're going to have some bad and really anxious and irritable moments, but try to just "sink in" to those feelings instead of resisting them. I found that if I resisted anything during withdrawal, it only made my symptoms worse. Venting here is a GREAT place to start and distractions are important too - stuff like movies, mindless tv, whatever, something to keep your mind occupied while you're going through this will help a lot. Especially since sleep was a real issue for me for a while. It took about 2 months for regular sleep patterns to return for me - but I was sleeping for longer periods of time after a few weeks, so that helped a lot too.
Good luck to you! And feel free to message me if you have any other questions. Unfortunately, I have a LOT of experience with withdrawal from ultram (tramadol) and I'm happy to share those other experiences with you if you'd like. :)
Thank you all for the help!
It is 1810 on the 18th day free from all RX meds except for blood pressure. Tramadol has proven to be the 'demon' of all that I was prescribed. The self administered 'detox' goes on. I am thankful for a caring, concerned friend that is obviously a friend to many. This friends experience with Tramadol has been a God send. She has gone through all that I am suffering from now and has an excellent insight to recovery...If you take Tramadol, get off of it. It is taking your life away from you!
What an accomplishment!!! You have done an awesome job! I havent really opened up to much and told my entire story, but I am all to familiar with tramodol... I have used it for 4 years straight, uping my dose constintly to maintain the effects of it. For the last year I have taken anywhere from 30-40 tramodol every single day...... So yes i do know what its like. I do know its the "demon" drug!!! And i do know it was taking my life away!!! Today is only my 2nd day with absolutley NO tramodol..... But my mind is totally made up! I will never touch one again a day in my life... I choose LIFE over any PILL ANYDAY!!!!! Thankyou so much for your support, as I been told the best thing to do is have anybody at all who can be you support team, and have somebody to talk to about addiction.... I believe having this support will help me through this most difficult time! The only person I have around my life to support me through this is my husband! Which is wonderful dont get me wrong, but I believe i need alittle more support. Expecially from everyday people who are going through this same exact HELL that I have been... Thankyou again!!!!! And WAY TO GO :))
Congrats on quitting!! Hang in there things definitely get better with time. You will be feeling SO much to not be chained to that poison anymore. :)
1700 hrs on day 19 free from Tramadol...I still have bad moments and I don't feel 'normal', yet. But, everything is so much better. I no longer feel like a bomb that could go off at any minute and, my senses are coming back. Food taste better, the Spring air smells wonderful, my sense of touch is much more acute, and last nights stars were incredible to view. I wanted my life back and it is happening!....To all who are going through the Tramadol recovery period, no matter how hard it is (and it's horrible), stay the course. IT IS WORTH IT.
Well said beau - very glad to hear things are slowly turning around. And I remember the return of my senses and it was amazing. Slowly but surely you are getting there. VERY happy for you! :)
Thanks so much. You are a source of strengh and encouragement to us all...Smiles!
It is 1918 hrs on day 20 free from Tramadol. I actually drove 320 miles today, with my grandson, to visit my parents. It was a great visit. I could not have done this just a few short days ago. I'm tired & in some pain, but, I feel so good about everything that is being accomplished. I encourage everyone who is ridding their bodies of this chemical to Stay The Course. Don't let this "thief" keep you from really living your life any longer. You may not see the light at the end of the tunnel yet, but, it is there!